Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 51, Issue 1, Winter 2004  pp. 89-104.

Orthogonality in $\frak{S}_2$ and $\frak{S}_\infty$ spaces and normal derivations

Authors Dragoljub J. Keckic
Author institution: Faculty of Mathematics, University of Belgrade, Studentski trg 16--18, 11000 Beograd, Yugoslavia

Summary:  We introduce $\varphi$-Gateaux derivative, and use it to give the necessary and sufficient conditions for the operator $Y$ to be orthogonal (in the sense of James) to the operator $X$, in both spaces ${\frak S}_1$ and ${\frak S}_\infty$ (nuclear and compact operators on a Hilbert space). Further, we apply these results to prove that there exists a normal derivation $\Delta_A$ such that $\overline{\ran\Delta_A}\oplus\ker\Delta_A\neq{\frak S}_1$, and a related result concerning ${\frak S}_\infty$.

Contents    Full-Text PDF